Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Received positive urinalysis for Temazepam. Have used only dietary supplements. Is it safe?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2000
Answered : 634 Questions
Question
I am in the United States Army and I have just received a positive Urinalysis for temazepam. I do not use prescription medications, and I am wondering how could this be. The only medications I have used are over the counter dietary supplements and your occasional common cold medications. Please help me the military is all I have and I can't get kicked out for something I did not do.
Posted Wed, 9 Oct 2013 in Drug Abuse
 
 
Answered by Dr. Payman Hajiazim 35 minutes later
Brief Answer:
False positive test is possible.

Detailed Answer:
Hello there, thanks for asking. Over the counter supplements, especially the herbal ones can interact with many tests. Herbal medications have many substances which could cause such a false positive thing. Furthermore, the tests have sensitivity and specificity of below 100 percent. I suggest that you ask them to take another blood sample from you and wait for the result. Let me know if you have any other question. Best of luck.
Above answer was peer-reviewed by
 
Follow-up: Received positive urinalysis for Temazepam. Have used only dietary supplements. Is it safe? 31 minutes later
I was notified 45 days after the test was administered, is there anything else that I can do to prove my innocence
 
 
Answered by Dr. Payman Hajiazim 12 minutes later
Brief Answer:
False positive is a thing you can say.

Detailed Answer:
You can mention that it could become positive falsely in small proportion of the tests and ask to repeat it at any time they want.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor